MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 28CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCE60A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 1/17/2024.D4: batch # 197a62.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce60a device was returned with no apparent damage and with two gst60b reloads(b and c) present.Both reloads were received fully fired.In addition, the reload(b) was noted to be bent, with the pan detached from the reload.The device was returned with a non-working firing mechanism.No further functional test could be performed due to the condition of the device.In order to verify the condition of the internal components, the device was disassembled.Upon disassembling, the pcb board was noted to be non-functional.Regarding the condition of the reload(b), it is also possible that handling by the customer could dislodge the pan and damaged cartridge.Dislodgement as a result of the removal of the reload from the device is the most likely scenario.Please reference the instruction for use for more information.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch as part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the pcb board to be damaged.A manufacturing record evaluation was performed for the finished device batch number 197a62, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the surgery, could not fire.Changed another one to continue the surgery, the same problem happened again.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
PWRD ECH FLEX 60MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key18526780
Report Number3005075853-2024-00475
Device Sequence Number20428922
Product Code GDW
UDI-Device Identifier10705036014478
UDI-Public10705036014478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberPCE60A
Device Lot NumberV94G5G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2023
Initial Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60B.
Patient SexUnknown